Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 7, 2007, 12:07 AM CDT for Cass County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 12:07 AM CDT (05:07 UTC)
- Expired
- Aug 7, 2007, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Cass County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 22.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 070509 FFWDMX IAC029-070800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1207 AM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... CASS COUNTY IN SOUTHWEST IOWA... * UNTIL 300 AM CDT * AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING OUT OF NEBRASKA THAT WILL BE MOVING OVER AREAS ALREADY HAVING HAD FLASH FLOODING FROM THUNDERSTORMS AND PRODUCE ADDTIONAL FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATLANTIC EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4148 9513 4147 9476 4121 9475 4122 9514 TIME...MOT...LOC 0507Z 180DEG 0KT 4133 9493 $$
2 follow-up statements
000 WGUS73 KDMX 070639 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 138 AM CDT TUE AUG 7 2007 IAC029-070800- CASS IA- 138 AM CDT TUE AUG 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR CASS COUNTY... AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE ADDITIONAL THUNDERSTORMS MOVING TOWARD THE COUNTY FROM NEBRASKA CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATLANTIC BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4148 9513 4147 9476 4121 9475 4122 9514 TIME...MOT...LOC 0638Z 180DEG 0KT 4133 9493 $$
000 WGUS73 KDMX 070712 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 211 AM CDT TUE AUG 7 2007 IAC029-070721- CASS IA- 211 AM CDT TUE AUG 7 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CASS COUNTY... THUNDERSTORMS THAT PRODUCED HEAVY RAINS AND FLASH FLOODING IN THE COUNTY HAVE MOVED EAST OUT OF THE COUNTY. STORMS IN NEBRASKA MAY TRACK INTO THE COUNTY AFTER 4 AM WITH ADDITIONAL HEAVY RAINS. LAT...LON 4148 9513 4147 9476 4121 9475 4122 9514 TIME...MOT...LOC 0711Z 180DEG 0KT 4133 9493 $$ FORSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 12:03 AM CDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 12:03 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE DES MOINES IA 1203 AM CDT TUE AUG 7 2007 .DISCUSSION... ACTIVE PATTERN WL CONT THRU THE NEXT 48 HRS OR SO AS IA REMAINS IN THE RING OF FIRE. MCV MOVG THRU NERN NEBRASKA EVIDENT ON SAT PIX THIS AFTN WL DRFT EWD SLOWLY OVR NGT INTO WED MRNG. EXPECT DVLPMT OVR NIGHT WITH THAT FEATURE. MOISTURE TRANSPORT INTO THE AREA WED AFTN INTO THE OVR NGT HOURS WL CONTINUE THE CHANCE INTO WED NGT. EXPECT UPR HIGH TO BUILD FARTHER NWD AND PUSH THE ACTIVTY NORTH OF IA BY THU AFTN INTO THE FIRST OF NXT WK. AFTER DEALING WITH THE PCPN CHCS OVR THE NXT 48 HRS, WX WILL BE QUITE WITH THE DOG DAYS OF SUMMER CONTINUING. HIGHS IN THE UPPER 80S AND 90S WITH LOWS IN THE LOW TO MID 70S. ATTM FEEL THAT THE HEAT INDX WILL REMAIN BLO CRITERIA BY A FEW DEGREES THRU FCST PD. && .AVIATION...08/00Z HEAVY RAINFALL HAS SHIFTED FARTHER SOUTH ACROSS THE EXTREME SOUTHERN TIER OF COUNTIES IN IA. AS CLEARING OVER NORTHERN IOWA HAS LED TO PERIODS OF IFR FOG ALREADY HAVE PLACED IFR VSBYS OVERNIGHT AS DO NOT EXPECT CONDITIONS TO IMPROVE FOR THE NEAR TERM. OTTUMWA WILL SEE VCTS AFT 08Z THROUGH AT LEAST 10Z AND CONVECTION SHIFTS SOUTHEAST. BY LATE MORNING TUESDAY NEXT WAVE FROM PLAINS HAS A GOOD CHANCE OF MORE CONVECTION OVER THE AREA AND HAVE PLACE PROB30S OR TEMPOS IN MOST OF THE TERMNALS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...RUSSELL
Hazardous weather outlook, Aug 6, 12:04 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1204 PM CDT MON AUG 6 2007 IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-071715- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1204 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT THUNDERSTORMS TO DEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON WITH A FEW SEVERE STORMS POSSIBLE. DAMAGING WINDS TO 65 MPH WITH BE THE PRIMARY THREAT HOWEVER NICKEL SIZED HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. CHANCES WILL CONTINUE TONIGHT. SOME OF THESE STORMS WILL LIKELY PRODUCE TORRENTIAL AND POTENTIALLY FLOODING RAINS. AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE...AND EVEN HIGHER LOCALLY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER WITH THE PRIMARY THREAT DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH UNTIL POSSIBLY THURSDAY WITH MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORM CHANCES STAYING IN THE FORECAST. WITH TROPICAL CONDITIONS STILL IN PLACE...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS AND FLOODING. SOME LOCATIONS MAY TOTAL FIVE DAY RAINFALL AMOUNTS FROM FOUR TO EIGHT INCHES BY WEDNESDAY NIGHT. A FEW STORMS MAY ALSO BE SEVERE WITH DAMAGING WINDS STILL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINS AND FLOODING WILL BE ESPECIALLY BENEFICIAL THROUGH AT LEAST MIDWEEK. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY ALSO BE NEEDED A FEW TIMES. IAZ004>007-015>017-071715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1204 PM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE RATHER LOW CHANCES FOR THUNDERSTORMS OVER ALL BUT NORTHERN IOWA TODAY. HOWEVER CHANCES WILL INCREASE GREATLY LATER TONIGHT. SOME OF THESE STORMS WILL LIKELY PRODUCE TORRENTIAL AND POTENTIALLY FLOODING RAINS. AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE...AND EVEN HIGHER LOCALLY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER WITH THE PRIMARY THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH UNTIL POSSIBLY THURSDAY WITH MAINLY LATE AFTERNOON AND NIGHTTIME THUNDERSTORM CHANCES STAYING IN THE FORECAST. WITH TROPICAL CONDITIONS STILL IN PLACE...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS AND FLOODING. SOME LOCATIONS MAY TOTAL FIVE DAY RAINFALL AMOUNTS FROM FOUR TO EIGHT INCHES BY WEDNESDAY NIGHT. A FEW STORMS MAY ALSO BE SEVERE WITH DAMAGING WINDS STILL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINS AND FLOODING WILL BE ESPECIALLY BENEFICIAL THROUGH AT LEAST MIDWEEK. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY ALSO BE NEEDED A FEW TIMES.
In the hours before
Local storm report, Aug 6, 8:49 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 1 NW GRISWOLD 41.25N 95.16W
08/06/2007 E60 MPH CASS IA TRAINED SPOTTER
&&
BFLocal storm report, Aug 6, 9:00 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 3 NNE GRISWOLD 41.27N 95.12W
08/06/2007 CASS IA STORM CHASER
SIGNIFICANT SIZED TREE DOWN OVER ROAD AT 560TH AND M56.
&&
RVACHALELocal storm report, Aug 6, 10:21 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD GRISWOLD 41.23N 95.14W
08/06/2007 CASS IA LAW ENFORCEMENT
FOUR FEET OF WATER IN THE AREA WITH WATER RUNNING OVER
HIGHWAYS
&&
GFORSTERLocal storm report, Aug 6, 10:58 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG GRISWOLD 41.23N 95.14W
08/06/2007 CASS IA TRAINED SPOTTER
TREE BLOCKING ROAD AND POWER LINES DOWN.
&&
RVACHALELocal storm report, Aug 6, 11:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 2 SE KIMBALLTON 41.61N 95.05W
08/06/2007 AUDUBON IA LAW ENFORCEMENT
WATER RUNNING OVER HIGHWAY 173
&&
GFORSTERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 33 min |
| Aug 6, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 65 min |
| Aug 6, 8:35 PM CDT | Tornado Warning | DMX | Cass | 25 min |
| Aug 6, 8:57 PM CDT | Tornado Warning | DMX | Cass | 33 min |
| Aug 6, 9:08 PM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| Aug 6, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Adams | 58 min |
| Aug 6, 9:28 PM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| Aug 6, 9:31 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 44 min |
| Aug 6, 9:59 PM CDT | Flash Flood Warning | DMX | Guthrie | 3 hr |
| Aug 6, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 41 min |
| Aug 6, 10:36 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 39 min |
| Aug 6, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 43 min |
| Aug 6, 10:53 PM CDT | Flash Flood Warning | DMX | Carroll | 3 hr |
| Aug 6, 11:02 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 3 hr |
| Aug 6, 11:22 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 38 min |
| Aug 6, 11:37 PM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| Aug 7, 12:10 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| Aug 7, 12:22 AM CDT | Flash Flood Warning | DMX | Black Hawk | 3 hr |
| Aug 7, 12:55 AM CDT | Flash Flood Warning | DMX | Guthrie | 3 hr |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 61 min |
| Aug 7, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 42 min |
| Aug 7, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 38 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 47 min |
| Aug 7, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 44 min |
| Aug 7, 6:20 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 7, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Union | 40 min |
| Aug 7, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.